Skip to content

Two Years Since the Floxing and Still in Pain

August 26, 2011

Recently, we have been in touch with some local folk who have been floxed here in our town.  These folk are from every walk of life.  All are suffering from various forms of side effects … Peripheral Neuropathy, muscle weakness, brain zaps, tinnitus , and the list goes on.  One of our friends let us know about the PBS News Hour piece on Fluroquinolone poisoning.  We hadn’t seen it.  Much to our surprise, at about 3:30 seconds into the piece there is a screen shot of the Facebook page Wall of Pain  on which Joe’s picture (accompanied our dog Sophie) appears.  Joe’s five minutes of fame — to go along with his lifetime of pain.

By way of explaining why there have been so few posts from me this year, Joe has been fighting a series of infections.  Infections caused directly by the peripheral neuropathy that he did not have  prior to his poisoning by Levaquin and Cipro.   In the summer of 2009, Joe was on IV Cipro for 4 days, and either oral Levaquin or oral Cipro for a total of 7 weeks.  We have had more than one doctor tell us “that is too long… but I won’t testify to that.”  Of course they won’t.  Never mind that one of their kind harmed an innocent person by overdosing them on a dangerous drug, they’ve got to stick together.

This year, in early February, Joe developed a sore on his foot — typical of diabetics with peripheral neuropathy — he began treating the sore with a podiatrist.  By June the sore was in such bad condition that the podiatrist recommended we go to the Wound Healing Center here in town.  They began much more aggressive treatment, did MRIs and discovered that there was bone involvement.  Joe then went through 8 weeks of hyperbaric treatment along with intravenous infusions of our good friend Vancomycin… plus another hospital stay due to septicemia in the left arm PiCC line, removal of the infected line and insertion of a new PiCC line in his right arm.

The good news is next week he will have a skin graft on the wound because it is healing nicely and they are wanting it to close up faster.

The piss-me-off-I’m-so-angry-I-could-chew-nails-in-two news is that NONE of this would have been necessary if he had not been floxed in the first place because he would not have developed what could only be termed “rapid onset” of peripheral neuropathy.  The doctors can try to make this all about his diabetes because it covers their asses… but the fact is that he did not have PN before the floxing, he devloped PN during the floxing and the drugs were not withdrawn , and his PN has continued to get worse and all while his diabetes was/is under control.

One of the many problems with these drugs is that they do not test it on people with underlying health conditions… say people with diabetes… who might develop side effects that they don’t want to see because they would make it more difficult, if not impossible, for them to get approval of the drug.  A person with diabetes, or even a person prone to diabetes, simply should not take this drug.

As I mentioned a few months back, Joe’s daughter developed side effects after one dose, Joe’s dad had a similar reaction.  A few weeks ago, Joe’s nephew was given Levaquin for a chronic wound and developed side effects almost immediately.  Joe’s dad has a mild form of diabetes; his daughter and nephew do not.  In my humble opinion, and with no medical training, just an ability to research and observe, I believe there to be a clear possibility of a genetic component to the reactions to these drugs.  This is not to say that if no one else in your family has had a reaction to them you won’t, but it is clear to me, anyway, that the possibility exists that if one member of a family has had a reaction, other members are more likely to react as well.

For myself, I believe that the numerous dosings of Avelox, Cipro and Levaquin (as recently as March of 2009) have caused me to develop fibromyalgia-like symptoms… in fact, I believe that this is where fibromyalgia came from.  Can’t prove it, just a wild-assed guess… nonetheless… I believe the connection is there.

So that is the End-of-Summer update from here in the Wilds of NE Kansas…

© 2011

Advertisements
2 Comments leave one →
  1. Melodi McDonald permalink
    October 22, 2012 2:27 pm

    I have been having many problems seen taking Cipro from neuropathy, muscle and bone pain to recently vein enlargement and visibility everywhere including my eyes–has this happened to anyone else out there?

  2. Miriam Brown permalink
    February 18, 2013 3:29 pm

    I have had Type 1 diabetes for 42 years and was given Cipro and Tequin to clear up a Staff Infection (MRSA) that I got while in the hospital for surgery for Ovarian cancer in 2004.
    Yes, I had issues due to the diabetes including retinopathy and some neuropathy, which were under control until being floxed. I am no longer the person I used to be mentally, physically or emotionally. I know for sure that if I go to the doctor it would take a very long time for them to determine what they think is caused by the diabetes and then I would be diagnosed as having “Fibroymyalgia” and “Chronic Fatigue syndrome”. I struggle each day to handle the pain and I am so very tired.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: